zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A tailored finite point method for a singular perturbation problem on an unbounded domain. (English) Zbl 1203.65221
Summary: We propose a tailored-finite-point method for a kind of singular perturbation problems in unbounded domains. First, we use the artificial boundary method (Han, H.D.: The artificial boundary method - numerical solutions of partial differential equations on unbounded domains. In: Li, T., Zhang, P. (eds.) Frontiers and Prospects of Contemporary Applied Mathematics. Higher Education Press, World Scientific (2005) to reduce the original problem to a problem on bounded computational domain. Then we propose a new approach to construct a discrete scheme for the reduced problem, where our finite point method has been tailored to some particular properties or solutions of the problem. From the numerical results, we find that our new methods can achieve very high accuracy with very coarse mesh even for very small ϵ. In the contrast, the traditional finite element method does not get satisfactory numerical results with the same mesh.
MSC:
65N06Finite difference methods (BVP of PDE)
References:
[1]Berger, A.E., Han, H.D., Kellogg, R.B.: A priori estimates and analysis of a numerical method for a turning point problem. Math. Comp. 42, 465–492 (1984) · doi:10.1090/S0025-5718-1984-0736447-2
[2]Brayanov, I., Dimitrova, I.: Uniformly convergent high-order schemes for a 2D elliptic reaction-diffusion problem with anisotropic coefficients. Lect. Notes Comput. Sci. 2542, 395–402 (2003) · doi:10.1007/3-540-36487-0_44
[3]Cheng, M., Liu, G.R.: A novel finite point method for flow simulation. Int. J. Numer. Meth. Fluids 39, 1161–1178 (2002) · Zbl 1053.76056 · doi:10.1002/fld.365
[4]Evans, L.C.: Partial Differential Equations. American Mathematical Society, Providence (1998)
[5]Han, H.D.: The artificial boundary method – numerical solutions of partial differential equations on unbounded domains. In: Li, T., Zhang, P. (eds.) Frontiers and Prospects of Contemporary Applied Mathematics. Higher Education Press, World Scientific (2005)
[6]Han, H.D., Bao, W.Z.: Error estimates for the finite element approximation of problems in unbounded domains. SIAM J. Numer. Anal. 37, 1101–1119 (2000) · Zbl 1001.65118 · doi:10.1137/S0036142998341805
[7]Hemker, P.W.: A singularly perturbed model problem for numerical computation. J. Comp. Appl. Math. 76, 277–285 (1996) · Zbl 0870.35020 · doi:10.1016/S0377-0427(96)00113-6
[8]Il’in, A.M.: Differencing scheme for a differential equation with a small parameter affecting the highest derivative. Math. Notes 6, 596–602 (1969)
[9]Kellogg, R.B., Stynes, M.: A singularly perturbed convection-diffusion problem in a half-plane. Appl. Anal. 85, 1471–1485 (2006) · Zbl 1156.35349 · doi:10.1080/00036810601066574
[10]Li, J., Navon, I.M.: Uniformly convergent finite element methods for singularly perturbed elliptic boundary value problems: convection-diffusion. Comput. Methods Appl. Mech. Eng. 162, 49–78 (1998) · Zbl 0936.65134 · doi:10.1016/S0045-7825(97)00329-0
[11]Lin, H., Atluri, S.N.: The meshless local Petrov-Galerkin (MLPG) method for solving incompressible Navier-Stokes equations. CMES 2, 117–142 (2001)
[12]Mendez a, B., Velazquez, A.: Finite point solver for the simulation of 2-D laminar incompressible unsteady flows. Comput. Methods Appl. Mech. Eng. 193, 825–848 (2004) · Zbl 1106.76423 · doi:10.1016/j.cma.2003.11.010
[13]Miller, J.J.H.: On the convergence, uniformly in ϵ, of difference schemes for a two-point boundary singular perturbation problem. In: Hernker, P.W., Miller, J.J.H. (eds.) Numerical Analysis of Singular Perturbation Problems, pp. 467–474. Academic, New York (1979)
[14]Nassehi, V., Parvazinia, M., Khan, A.: Multiscale finite element modelling of flow through porous media with curved and contracting boundaries to evaluate different types of bubble functions. Commun. Comput. Phys. 2, 723–745 (2007)
[15]Oñate, E., Idelsohn, S., Zienkiewicz, O.C., Taylor, R.L.: A finite point method in computational mechanics. Applications to convective transport and fluid flow. Int. J. Numer. Methods Eng. 39, 3839–3866 (1996) · doi:10.1002/(SICI)1097-0207(19961130)39:22<3839::AID-NME27>3.0.CO;2-R
[16]Roos, H.-G., Stynes, M., Tobiska, L.: Numerical Methods for Singularly Perturbed Differential Equations. Springer, New York (1996)
[17]Wang, M., Meng, X.R.: A robust finite element method for a 3-D elliptic singular perturbation problem. J. Comput. Math. 25, 631–644 (2007)
[18]Wang, M., Xu, J.C., Hu, Y.C.: Modified Morley element method for a fourth order elliptic singular perturbation problem. J. Comput. Math. 24, 113–120 (2006)
[19]Wesseling, P.: Uniform Convergence of Discretization Error for a Singular Perturbation Problem. Numer. Methods Partial Differ. Equ. 12, 657–671 (1996) · doi:10.1002/(SICI)1098-2426(199611)12:6<657::AID-NUM2>3.0.CO;2-R
[20]Xie, Z.Q., Zhang, Z.M.: Superconvergence of DG method for one-dimensional singularly perturbed problems. J. Comput. Math. 25, 185–200 (2007)